Florida, 2019Damaging Wind in Florida, July 22, 2019
July 22, 2019 · NWS JAX · 1 event in 1 county or zone
Southerly steering flow enabled both sea breezes to develop and press inland, with gusty winds in storms that fired along boundary mergers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southerly steering flow enabled both sea breezes to develop and press inland, with gusty winds in storms that fired along boundary mergers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 22, 8:36 AM EST, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 22, 8:36 AM EST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
936 AM EDT Mon Jul 22 2019
.UPDATE...
Quiet morning across the forecast area with some cooler low temps
in the upper 60s inland where drier air and mostly clear skies
supported better radiational cooling under low level ridge axis.
Aloft, water vapor imagery indicated an elongated trough axis
across N Florida from an upper level low offshore of the Carolina
Coast. NNE subsident flow on the northern side of this trough axis
was across our SE GA zones where atmospheric moisture levels were
trending below normal with precipitable water content 1.5-1.6
inches per GOES PWAT imagery. Across NE Fl, elevated moisture near
to above climo continued with PWAT around 1.5 near the Atlantic
coast to 2" inland across the Suwannee River Valley on the
southern side of the aforementioned upper trough axis. Mean layer
steering flow in the 1000-700 mb layer was from the south around
10 kts this morning, then will transition to SSW into the late
afternoon as the ridge axis shifts offshore and south of the local
area into Tuesday.
Mostly dry conditions will prevail through the morning hours.
Rain chances increase early afternoon along both the west and east
coast sea breezes as well as some airmass driven convection
across inland NE FL where elevated moisture was present as
convective temps of upper 80s are reached. SE GA will remain
mostly dry through early afternoon under subsidence.
12z JAX RAOB continued to indicate cold mid level temps around -8.8
deg/C at 500 mb and steeper lapse rates compared to yesterday with
700-500 mb rates around 6.6 degC/km. Although storm coverage will
be less than yesterday due to drier air in place, storms that
form today will be on the stronger side with gusty downburst winds
and small hail potential given greater instability aloft. The best
chance for stronger afternoon and early evening storms will focus across
interior NE FL between I-75 and I-95 in sea breeze and boundary mergers,
then a northward storm motion around 10 kts will focus activity over
SE GA into the late afternoon and early evening. Inland rainfall will
start to drift back toward the Atlantic coast into the early evening
as steering flow transitions to SSW, with a gradual decrease in coverage
and intensity through 10 pm with loss of heating and forcing.
High temperatures expected to trend near climo values in the lower
90s inland to upper 80s toward the Atlantic coast, with the hottest
temps focused north of I-10 across much of SE GA from Waycross to Jesup
toward the I-95 corridor where drier air will limit convective coverage.
Dew pts in the lower 70s will create heat index values around 100 deg.
.AVIATION...
Prevailing VFR conditions this morning under light SSW winds < 10 kts.
Winds transition ESE near the coast with east coast sea breeze early
afternoon near 10-15 kts at SGJ and SSI. Potential for restrictions
due to thunderstorm activity will increase mid- afternoon and continue
through early evening at all terminals, with highest probability of
TS impact at GNV, VQQ and JAX as sea breezes and outflow mergers focus
inland. Convection will fade in coverage this evening, with dry conditions
expected by midnight. Potential for inland restrictions especially at
GNV and VQQ early Tue morning due to low stratus/ground fog, but confidence
not high enough to include in TAFs at this time.
.MARINE...
SSW winds 10 kts or less over the waters this morning will
transition to SSE 10-15 kts in the afternoon with the development
of the east coast sea breeze. Combined seas were trending near 1-2
ft and WNA Wave guidance had a better handle on this compared
local NWPS model. Bulk of tstorm activity will focus inland today,
with some drift toward the Atlantic coast in the early evening.
Rip Currents: Moderate risk NE FL beaches, low risk SE GA through Tue.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 94 72 92 73 / 40 30 60 70
SSI 89 77 91 78 / 20 20 40 50
JAX 93 74 91 74 / 50 30 40 40
SGJ 90 74 91 77 / 30 20 60 30
GNV 92 72 91 73 / 60 30 50 50
OCF 92 72 90 73 / 60 30 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Enyedi/Sandrik
In the hours before
Special weather statement, Jul 22, 1:32 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
232 PM EDT Mon Jul 22 2019
FLZ023-221900-
Baker FL-
232 PM EDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAKER COUNTY UNTIL
300 PM EDT...
* At 232 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Glen St. Mary, or 13 miles
north of Raiford, moving north at 10 mph.
* Winds in excess of 45 mph, excessive cloud-to-ground lightning, and
minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Macclenny and Glen St. Mary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3015 8219 3034 8233 3039 8219 3038 8219
3038 8218 3036 8216 3037 8214 3036 8213
3037 8213 3037 8210 3036 8209 3036 8206
3016 8206
TIME...MOT...LOC 1832Z 167DEG 10KT 3025 8216
AKThunderstorm Wind, Baker
- When
- July 22, 1:45 PM EST
- Where
- Baker County, 2.26 mi SE of Knabb
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $20
- Reported by
- Trained Spotter
- Coordinates
- 30.250, -82.150
A large tree limb was blown down. The cost of damage was estimated for the inclusion of the event in storm data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, July 22, 20191 death · 2 injured · $38,000 · 70 kt wind · 20 events
- Damaging Winds in Maryland, July 22, 20191 death · 78 kt wind · 34 events
- Flash Flood in Arizona, July 22, 20191 death · 1 injured · $20,000 · 1 event
- Flash Flood and Debris Flow in California, July 22 to 24, 2019$8.0 million · 60 kt wind · 8 events
- Hail and Damaging Winds in New Jersey, July 22 to 23, 20191.5 in hail · 105 events
- Damaging Winds and Lightning Strike in New York, July 22, 2019$69,000 · 56 kt wind · 19 events
- Dust Storm and Damaging Winds in Arizona, July 22, 2019$84,000 · 62 kt wind · 10 events
- Damaging Winds in Virginia, July 22, 2019$44,000 · 55 kt wind · 15 events
- Flash Flooding in Mississippi, July 22, 2019$60,000 · 3 events
- Flash Flood and Flooding in Pennsylvania, July 22, 2019$45,000 · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 22 to 23, 201950 kt wind · 36 events
- Flash Flooding in California, July 22 to 25, 2019$38,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836875.